Alert archive / Missouri / Red Flag Warnings in 2019
Red Flag Warning 3, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Dec 12, 2019, 12:38 PM CST for 25 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2019, 12:38 PM CST (18:38 UTC)
- Expired
- Dec 12, 2019, 5:31 PM CST
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
All 28 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 37 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2289 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905 WWUS83 KSGF 121838 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 1238 PM CST Thu Dec 12 2019 KSZ073-097-101-MOZ055>058-066>071-077>081-088>091-093>095-101>103- 130000- /O.NEW.KSGF.FW.W.0003.191212T1838Z-191213T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Jasper-Dade-Greene-Webster-Newton-Lawrence-Christian- McDonald-Barry-Stone- 1238 PM CST Thu Dec 12 2019 The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect until 6 PM CST this evening. * AFFECTED AREA...Fire weather zones 073, 097, and 101.Fire weather zones 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 077, 078, 079, 080, 081, 088, 089, 090, 091, 093, 094, 095, 101, 102, and 103. * WIND...Sustained winds of 20 to 30 mph with gusts to 35 mph. * HUMIDITY...20 to 30 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Raberding
1 follow-up statement
560 WWUS83 KSGF 122331 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 531 PM CST Thu Dec 12 2019 KSZ073-097-101-MOZ055>058-066>071-077>081-088>091-093>095-101>103- 130045- /O.CAN.KSGF.FW.W.0003.000000T0000Z-191213T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Jasper-Dade-Greene-Webster-Newton-Lawrence-Christian- McDonald-Barry-Stone- 531 PM CST Thu Dec 12 2019 ...RED FLAG WARNING IS CANCELLED... The National Weather Service in Springfield has cancelled the Red Flag Warning. While RH values are still low/dry, surface winds have diminished over the last of couple hours. Fire weather concerns have thus diminished. $$ Albano
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Dec 12, 11:10 AM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Dec 12, 11:10 AM CST, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1110 AM CST Thu Dec 12 2019 .SHORT TERM...(Today and Friday) Issued at 245 AM CST Thu Dec 12 2019 An upper level short level trough and surface low pressure will move across the Plains today. Gusty southerly winds will develop across the area ahead of the low, with gusts around 30 mph possible at times. Highs will warm into the lower to mid 50s this afternoon, as afternoon humidities will generally fall into the 30 to 40 percent range. The gusty winds combined with the drier air mass will result in an elevated fire weather risk across the area this afternoon. Not expecting any rain with this system due to the dry air mass in place, just an increase in cloud cover. The clouds will increase from west to east this morning then should start to clear from west to east this afternoon. Lows will drop into the upper 20s across south central Missouri to the middle 30s across southeastern Kansas tonight. Another trough will approach the area on Friday bringing an increase in clouds during the day. Highs will warm into the lower to middle 50s Friday afternoon. Winds will also not be as strong on Friday as they will be today. .LONG TERM...(Friday night through Wednesday) Issued at 245 AM CST Thu Dec 12 2019 The upper level short wave trough will track across the region Friday night into Saturday. As the trough moves across the area a colder air mass will advect south into the area. Moisture will again be limited but the lift with this system should be able to overcome the dry air and result in some light rain or flurries across the area. Not expecting much in amounts as just a trace is generally expected due to the drier air, but some light precipitation will be possible, especially across central Missouri closer to the low and better lift. Another upper level trough will move onto the west coast Saturday and dig south into the southern Plains by Sunday, before tracking across the region Monday into Tuesday. A colder air mass will be in place across the area as highs on Saturday warm only into the upper 30s to the middle 40s and lows Saturday night fall into the lower to middle 20s. As the upper level trough is digging into the southern Plains, energy will track across the area and could result in a narrow band of precipitation developing across the area Saturday night into Sunday morning. Given the colder temperatures that will be in place this band will likely be all snow. The questions are where will any band be able to setup and how much precipitation will be able to develop as drier air will still be in place. If enough lift can develop, there could be a narrow band of minor accumulating snow, but outside this band little if any will likely occur outside the band. As the trough digs into the Plains, moisture will start to advect to the north into the area Sunday. Warmer temperatures will also start to move back to the north. The model ensembles continue to show quite the spread on just how far north the warmer air will make it. A difference in the track of just 30 miles to the north to south will make a big difference on precipitation types and amounts for any given area. All models show the warm nose making it into at least far southern Missouri, with some as far north as the middle of the forecast area, and there are solutions that take it all the way to the north of the area. This will have big impacts on the precipitation types and amounts, so uncertainty still remains. All the models are showing the freezing line and warm nose advecting north close to each other, which would indicate snow to the north of the line and rain to the south, with a mix possible in the middle. A dry slot will also move across the region which could result in some drizzle/freezing drizzle development, but all is dependent on the exact track. The warm nose and sub freezing surface temperatures will push back to the south Sunday night into Monday. The precipitation should move out of the area by Monday evening. The question remains with the exact track of the system as a farther northern solution would bring more in the way of rain to the area, with a more southerly solution more snow/wintry weather. The track then impacts where the warmer/colder air will be, where the dry slot will setup, and where the better lift will occur, which will all impact the preciptiation types and amounts. Again, just a little shift north or south with the track of this system will greatly affect the types and amounts. Will continue to message the uncertainty but also that there is the potential for wintry weather somewhere across the region Sunday into Monday. Colder conditions will continue into the middle of next week, as lows in the teens and 20s occur Monday and Tuesday nights and highs in the upper 30s into the lower 40s occur Tuesday with highs in the low to middle 40s on Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1108 AM CST Thu Dec 12 2019 For the 18z TAFS...Wind gusts at JLN will continue at 25 to 30 kts for several hours this afternoon before diminishing towards late afternoon. SGF may see some afternoon gusts of 20 to 25 kts. VFR conditions are expected, with only mid/high level clouds exiting as an upper level shortwave moves through. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Lindenberg
Hazardous weather outlook, Dec 12, 3:07 AM CST, 9 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 307 AM CST Thu Dec 12 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 307 AM CST Thu Dec 12 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited non thunderstorm wind risk. Elevated fire weather risk. DISCUSSION... Gusty southwesterly winds will occur today, as gusts of 25 to 35 MPH occur at times. The stronger winds will generally occur along and north of Interstate 44. These gusty winds will combine with lower humidities which will lead to elevated fire weather conditions today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A storm system will move into the central sections of the country this weekend. This system has the potential to bring some wintry weather to portions of the region Sunday into Monday. However, confidence is low on exact timing, amounts and precipitation types. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
Nearby
Red Flag Warnings in Missouri, 2019Red Flag Warnings in Kansas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.